MAUDE Adverse Event Report: ARTHREX, INC. ELEVATOR, ANKLE ARTHRO SCOPY, SHARP; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE

ARTHREX, INC. ELEVATOR, ANKLE ARTHRO SCOPY, SHARP; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Model Number ELEVATOR, ANKLE ARTHRO SCOPY, SHARP
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 11/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported during a microfracture/debridement of ocd; brostrum-goulde procedure the ar-8655-13 was used to debride ocd and the ar-8655-12 elevator ankle arthroscopy sharp tip broke off with minimal application / force.The rep stated the procedure started arthroscopic and turned open to retrieve the broken fragment.Three incisions were used.The tip migrated posteriorly where it was fully retrieved, and the case was completed.The device and retrieved broken fragment are available to return for evaluation.
 
Additional Manufacturer Narrative
Complaint confirmed, the hook tip was found to have broken off from the device.The most likely cause is prying and/or leveraging the device during use.

Brand Name
ELEVATOR, ANKLE ARTHRO SCOPY, SHARP
Common Device Name
INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key9443623
Report Number1220246-2019-01466
Device Sequence Number11322104
Product Code MDM
UDI-Device Identifier00888867044340
UDI-Public00888867044340
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberELEVATOR, ANKLE ARTHRO SCOPY, SHARP
Device Catalogue NumberAR-8655-12
Device Lot Number1391810
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/20/2019
Supplement Date Received by Manufacturer11/20/2019
Initial Report FDA Received Date12/10/2019
Supplement Report FDA Received Date01/29/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;